Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 3, 2011, 6:36 PM CDT for Mahaska County, Monroe County, Wapello County, Iowa. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 3, 2011, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Mahaska County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:56 PM CDT | HAIL 0.88 | 3 Ese Oskaloosa Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 707 m²/s²
- 0-3 km storm-relative helicity
- 803 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS53 KDMX 032336
SVRDMX
IAC123-135-179-040015-
/O.NEW.KDMX.SV.W.0028.110403T2336Z-110404T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 715 PM CDT
* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHEAST OF ALBIA...OR 11 MILES SOUTH OF
OSKALOOSA...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KIRKVILLE AROUND 645 PM CDT.
OSKALOOSA AIRPORT...FREMONT AND KEOMAH VILLAGE AROUND 650 PM CDT.
ROSE HILL AROUND 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4107 9258 4112 9283 4137 9242 4136 9241
4132 9241 4116 9241 4117 9238 4116 9238
TIME...MOT...LOC 2336Z 239DEG 42KT 4115 9265
WIND...HAIL 60MPH 1.50IN
$$
JUNGBLUTH2 follow-up statements
358
WWUS53 KDMX 032349
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT SUN APR 3 2011
IAC135-032358-
/O.CAN.KDMX.SV.W.0028.000000T0000Z-110404T0015Z/
MONROE IA-
649 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4110 9251 4117 9266 4133 9242 4116 9241
4117 9238 4116 9238
TIME...MOT...LOC 2348Z 239DEG 42KT 4122 9249
$$
IAC123-179-040015-
/O.CON.KDMX.SV.W.0028.000000T0000Z-110404T0015Z/
WAPELLO IA-MAHASKA IA-
649 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MAHASKA AND NORTHWESTERN WAPELLO COUNTIES UNTIL 715 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF OSKALOOSA...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN WAPELLO AND SOUTHEASTERN MAHASKA COUNTIES.
HAIL TO THE SIZE OF NICKELS WAS REPORTED WITH THIS STORM TO THE
SOUTHWEST OF EDDYVILLE SINCE 630 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4110 9251 4117 9266 4133 9242 4116 9241
4117 9238 4116 9238
TIME...MOT...LOC 2348Z 239DEG 42KT 4122 9249
WIND...HAIL 60MPH 1.50IN
$$
JUNGBLUTH166
WWUS53 KDMX 040000
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT SUN APR 3 2011
IAC123-179-040009-
/O.CAN.KDMX.SV.W.0028.000000T0000Z-110404T0015Z/
WAPELLO IA-MAHASKA IA-
700 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA AND
NORTHWESTERN WAPELLO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. SPOTTERS REPORTED HAIL UP TO THE SIZE OF NICKELS WITH THIS
STORM AROUND EDDYVILLE AND POINTS NORTHEAST.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4110 9251 4117 9266 4133 9242 4116 9241
4117 9238 4116 9238
TIME...MOT...LOC 2359Z 239DEG 42KT 4129 9234
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:36 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 3, 6:36 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 636 PM CDT SUN APR 3 2011 .SHORT TERM /TONIGHT... MAIN CONCERNS THIS PERIOD REMAIN THE POTENTIAL FOR EARLY EVENING STORMS SOUTHEAST...POST FRONTAL SHOWERS NORTH....SHOWERS AND THUNDERSTORMS SOUTH...AND WIND FOR LATE TONIGHT AND MONDAY. THOUGH INSTABILITY HAS RISEN FASTER ACROSS THE AREA TODAY...CAP ALOFT REMAINS RATHER STRONG WIT MLCIN 250 TO 300 J/KG. ANY REALIZED MLCAPE WOULD BE 500 TO 1500 J/KG ALONG THE BORDER...BUT WITH WEAK SFC CONVERGENCE ALONG THE BOUNDARY CONTINUING...CHANCES REMAIN SLIM THAT SVR STORMS WILL GET GOING BEFORE THE FRONT EXITS THE SOUTHEAST. ANY CHANCE WILL REMAIN IN A SMALL WINDOW BETWEEN 21Z AND 01Z THIS EVENING. POST FRONTAL CONCERNS ARE SOME RETURN FLOW AT H850 OVER THE SOUTHEAST BOUNDARY WHICH SHOULD LIGHT UP THE FRONT IN MO AND TO A LESSER EXTENT ALONG THE BORDER COUNTIES IN THE SOUTH. WILL KEEP HIGHER POP GOING INTO THE EVENING HOURS SOUTHEAST. FARTHER NORTHWEST WILL HAVE SHOWERS DEVELOPING ALONG THE TRUE COLD FRONT DROPPING INTO SOUTHEAST SD AND NORTH CENTRAL NEBRASKA AT THIS TIME. TEMPS DROP CONSIDERABLY AND DRIER AIR ALSO ARRIVES THIS EVENING AS NORTHWEST WINDS INCREASE OVERNIGHT. SUBSIDENCE AND GRADIENT WINDS WILL INCREASE OVERNIGHT WITH BUFR SOUNDINGS BECOMING MAINLY ADIABATIC AFT 09Z. WINDS WILL INCREASE TO ADV CRITERIA GUSTS BETWEEN 09Z WEST AND NEAR 13Z EAST AND CENTRAL. HAVE ISSUED A WIND ADV TO COVER THE WINDS FOR THE DAY TIME HOURS. DOES NOT LOOK LIKE AN ALL DAY EVENT BUT SUSTAINED WINDS TO NEAR 30 MPH AND OCCASIONAL GUSTS TO 45 WILL MAKE FOR ADV CONDITIONS THROUGH EARLY AFTERNOON. WILL KEEP THE ADV GOING TO 21Z...THOUGH SOME PORTIONS MAY BE CLIPPED BY THE DAY SHIFT TOMORROW PRIOR TO THAT TIME. .LONG TERM /MONDAY THROUGH SUNDAY/... 500 MB LONGWAVE TROUGH WILL MOVE OVER IOWA ON MONDAY...WITH VERY TIGHT PRESSURE GRADIENT CONTINUING TO PRODUCE STRONG WINDS AND LINGERING SHOWER CHANCES THROUGH THE MORNING AS DISCUSSED IN MORE DETAIL ABOVE. WIND ADVISORY ISSUED FOR TONIGHT IS VALID INTO MONDAY AFTERNOON...AFTER WHICH WINDS WILL DIMINISH RAPIDLY AS A SURFACE HIGH MOVES IN FROM THE WEST. WE ARE ALSO IN STORE FOR COOLER WEATHER BEHIND THIS SYSTEM WITH STRONG COLD AIR ADVECTION ON MONDAY FOLLOWED BY GOOD RADIATIONAL COOLING BENEATH MOSTLY CLEAR SKIES ON MONDAY NIGHT...WHEN WE WILL LIKELY SEE PATCHY FROST ACROSS THE AREA. THE COOL DOWN WILL BE SHORT LIVED AS THE AFOREMENTIONED 500 MB TROUGH SWINGS INTO THE EASTERN U.S. BY TUESDAY MORNING...WITH A BROAD RIDGING PATTERN BUILDING ACROSS THE CENTRAL CONUS BUT FLATTENING OVER THE UPPER MIDWEST AS A SERIES OF IMPULSES PRODUCES FAST ZONAL 500 MB FLOW ACROSS IOWA/MINNESOTA ON TUESDAY NIGHT AND WEDNESDAY. THE PRIMARY IMPULSE IN THIS SERIES WILL PRODUCE A SURFACE REFLECTION LOW THAT WILL SCOOT QUICKLY ACROSS OUR AREA ON TUESDAY NIGHT. THIS WILL RESULT IN SOUTHERLY BREEZES AND WARMER TEMPERATURES ON TUESDAY...FOLLOWED BY A SURFACE TROUGH BUT WILL LITTLE AIRMASS CHANGE AND ONLY SLIGHTLY COOLER TEMPS ON WEDNESDAY. THINGS GET MORE INTERESTING FOR THE LATTER HALF OF THE WEEK AND INTO NEXT WEEKEND. BY WEDNESDAY NIGHT A BROAD 500 MB TROUGH WILL MOVE ASHORE IN THE WESTERN U.S. WITH THE LOW CENTERED SOMEWHERE NEAR WASHINGTON STATE...AND THIS WILL PUSH THE BROAD RIDGE ALLUDED TO EARLIER FURTHER EAST AND PLACE US BENEATH SOUTHWESTERLY FLOW ALOFT. A LONG SERIES OF SHORTWAVE WILL THEN BE SPIT OUT OF THE BROAD TROUGH AND MOVE ACROSS OUR AREA...PROVIDING SEVERAL ROUNDS OF PRECIP CHANCES. THE TIMING/LOCATION OF THESE IMPULSES IS VERY DIFFICULT TO DETECT...BUT IT APPEARS LIKELY THAT THE FIRST WILL MOVE THROUGH ON THURSDAY AND THURSDAY NIGHT FOLLOWED BY A RELATIVE BREAK FROM FRIDAY INTO SATURDAY...THEN FOLLOWED BY MORE ACTIVE WEATHER AS THE MAIN ENERGY OF THE TROUGH APPROACHES ON SATURDAY NIGHT AND MOVES NEAR OR OVER OUR AREA ON SUNDAY OR SUNDAY NIGHT. HAVE SIGNIFICANTLY INCREASED POPS ON THURSDAY AND THURSDAY NIGHT WITH LIKELIES ACROSS MUCH OF THE CWA TO ACCOUNT FOR HIGHER CONFIDENCE IN THE SOLUTION OF THE LEADING SHORTWAVE...WHICH WILL BE ATTENDED BY A SURFACE LOW AND WARM FRONT/INVERTED TROUGH THAT WILL LIKELY MOVE ACROSS AT LEAST PORTIONS OF OUR AREA. HAVE ALSO INCLUDED CHANCE POPS FROM SATURDAY THROUGH SUNDAY NIGHT AS IT IS VERY DIFFICULT TO PIN DOWN THE DETAILS BUT WITH THE GENERAL SCENARIO SETTING UP IT IS HARD TO SEE HOW WE WILL NOT GET SOME RAIN IN THERE. AS FAR AS SEVERE CHANCES GO...THERE IS AT LEAST A LOW CHANCE ON THURSDAY AFTERNOON/EVENING BUT IT IS HIGHLY DEPENDENT ON THE LOCATION OF THE LOW AND WARM FRONT AND THE DEGREE OF MOISTURE RETURN AND DESTABILIZATION THAT CAN OCCUR AHEAD OF THE SYSTEM. FOR THE WEEKEND SEVERE WEATHER CHANCES ARE NEARLY IMPOSSIBLE TO DETERMINE AT THIS TIME DUE TO THE VARIABILITY IN TRACK AND TIMING SOLUTIONS AMONGST THE LONG RANGE MODEL SUITE. && .FIRE WEATHER... THE GRASSLAND FIRE DANGER INDEX /GFDI/ WILL REMAIN HIGH THIS EVENING OVER WESTERN IOWA BEHIND THE COLD FRONT. A PROLONGED PERIOD OF GUSTY NORTHWEST WINDS INTO MONDAY WILL ALSO KEEP THE INDEX HIGH MUCH OF TOMORROW WHEN IT WILL INCREASE SHARPLY DURING THE PERIOD OF STRONGER WIND GUSTS. THE GFDI IS A FUNCTION OF CURING /GREENNESS/...TEMPERATURE...SUSTAINED WIND AND RH. THE LACK OF VERY WARM TEMPERATURES AND LOW DEWPOINTS HAS KEPT VALUES OUT OF THE EXTREME CATEGORY. && .AVIATION...04/00Z CDFNT NEAR KOTM WILL MOVE SOUTHEAST OF THE AREA IN THE NEXT COUPLE HOURS. LINE OF STRONG TO SVR TSRA WILL AFFECT KOTM THROUGH 01Z...THEN MOVE TO THE E. UPR LVL TROF WILL SWING ACRS THE STATE TNGT WITH SCAT SHWRS ASSOCIATED WITH ITS PASSAGE...SHOULD BE ISOLD. MVFR CIGS AND MDT TO STRONG WINDS WILL OVERSPREAD THE TAF SITES TNGT AND CONT INTO MON. CIGS WILL RISE GRADUALLY MON AFTN...BUT WINDS WILL CONT TIL LATE IN TAF PD. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 4 AM TO 4 PM CDT MONDAY FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER- CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MARION-MARSHALL-PALO ALTO-POCAHONTAS- POLK-SAC-STORY-TAMA-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MS APR 11 FIRE WEATHER...SMALL/REV AVIATION...MS APR 11 LONG TERM...LEE
Hazardous weather outlook, Apr 3, 4:02 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT SUN APR 3 2011 IAZ062-074-075-083>086-093>097-041015- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 402 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE STORMS IS FORECAST LATE THIS AFTERNOON INTO THE EVENING HOURS...GENERALLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA LATE TONIGHT THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH MONDAY EARLY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY. A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE AND TIMING FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND INTO THE EVENING HOURS. PODRAZIK IAZ017-025>028-033>039-044>050-057>061-070>073-081-082-092-041015- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-TAYLOR- 402 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY. A WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE AND TIMING FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EARLY EVENING. PODRAZIK IAZ004>007-015-016-023-024-041015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- 402 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE WEST FORK DES MOINES RIVER IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY. A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE AND TIMING FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PODRAZIK/REV
In the hours before
Local storm report, Apr 3, 6:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 S NEW SHARON 41.46N 92.65W
04/03/2011 E1.00 INCH MAHASKA IA TRAINED SPOTTER
&&
MS APR 11The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:47 PM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 26 hr |
| Apr 3, 6:00 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 45 min |
| Apr 3, 6:14 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.